Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 18, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 21, 2008, 3:00 PM CDT for 18 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 22, 2008, 3:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2008, 3:00 PM CDT (20:00 UTC)
- In effect from
- Oct 22, 2008, 3:00 AM CDT
- Expired
- Oct 23, 2008, 12:54 AM CDT
- In force
- 22 hr
- Issued by
- NWS Hastings, NE
All 24 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 212000 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 300 PM CDT TUE OCT 21 2008 NEZ039-040-046-047-060-061-072>074-082-083-220330- /O.NEW.KGID.WI.Y.0018.081022T0800Z-081022T1800Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY... ALMA 300 PM CDT TUE OCT 21 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 1 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 1 PM CDT WEDNESDAY. A COLD FRONT WILL PLOW THROUGH THE AREA LATE TONIGHT...AND TRIGGER STRONG NORTHWEST WINDS AT 25 TO 35 MPH. WIND GUSTS OVER 45 MPH WILL BE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005-006-017-018-NEZ084-220330- /O.NEW.KGID.WI.Y.0018.081022T0800Z-081023T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...FRANKLIN 300 PM CDT TUE OCT 21 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY. A STRONG COLD FRONT WILL RIP ACROSS THE AREA LATE TONIGHT... AND PUSH WIND SPEEDS UP TO 30 MPH FROM THE NORTHWEST. THOSE STRONG WINDS WILL CONTINUE THROUGH THE DAY WEDNESDAY...WITH GUSTS TO 50 MPH LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ007-019-NEZ062-063-075-076-085-086-220330- /O.NEW.KGID.WI.Y.0018.081022T1100Z-081023T0000Z/ JEWELL-MITCHELL-HALL-HAMILTON-ADAMS-CLAY-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...MANKATO...BELOIT...GRAND ISLAND... AURORA...HASTINGS...CLAY CENTER...RED CLOUD...SUPERIOR...NELSON 300 PM CDT TUE OCT 21 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CDT WEDNESDAY. A COLD FRONT WILL PUSH ACROSS THE REGION AROUND SUNRISE. NORTHWEST WINDS WILL SIGNIFICANTLY INCREASE WITH THE FRONTAL PASSAGE. EXPECT SUSTAINED WINDS NEAR 30 MPH BY EARLY WEDNESDAY...WITH GUSTS TO 45 MPH LIKELY THROUGHOUT THE DAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS73 KGID 220149 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 849 PM CDT TUE OCT 21 2008 NEZ039-040-046-047-060-061-072>074-082-083-221000- /O.CON.KGID.WI.Y.0018.081022T0800Z-081022T1800Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY... ALMA 849 PM CDT TUE OCT 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM CDT WEDNESDAY. A COLD FRONT WILL PLOW THROUGH THE AREA LATE TONIGHT...AND TRIGGER STRONG NORTHWEST WINDS AT 25 TO 35 MPH. WIND GUSTS OVER 45 MPH WILL BE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005-006-017-018-NEZ084-221000- /O.CON.KGID.WI.Y.0018.081022T0800Z-081023T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...FRANKLIN 849 PM CDT TUE OCT 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY. A STRONG COLD FRONT WILL RIP ACROSS THE AREA LATE TONIGHT... AND PUSH WIND SPEEDS UP TO 30 MPH FROM THE NORTHWEST. THOSE STRONG WINDS WILL CONTINUE THROUGH THE DAY WEDNESDAY...WITH GUSTS TO 50 MPH LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ007-019-NEZ062-063-075-076-085-086-221000- /O.CON.KGID.WI.Y.0018.081022T1100Z-081023T0000Z/ JEWELL-MITCHELL-HALL-HAMILTON-ADAMS-CLAY-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...MANKATO...BELOIT...GRAND ISLAND... AURORA...HASTINGS...CLAY CENTER...RED CLOUD...SUPERIOR...NELSON 849 PM CDT TUE OCT 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT WEDNESDAY. A COLD FRONT WILL PUSH ACROSS THE REGION AROUND SUNRISE. NORTHWEST WINDS WILL SIGNIFICANTLY INCREASE WITH THE FRONTAL PASSAGE. EXPECT SUSTAINED WINDS NEAR 30 MPH BY EARLY WEDNESDAY... WITH GUSTS TO 45 MPH LIKELY THROUGHOUT THE DAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
000 WWUS73 KGID 220922 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 422 AM CDT WED OCT 22 2008 NEZ039-040-046-047-060-061-072>074-082-083-221730- /O.EXT.KGID.WI.Y.0018.000000T0000Z-081023T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY... ALMA 422 AM CDT WED OCT 22 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... NORTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH THIS MORNING...THEN CONTINUE INTO THE AFTERNOON. WIND GUSTS OF AROUND 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005-NEZ084-221730- /O.CON.KGID.WI.Y.0018.000000T0000Z-081023T0000Z/ PHILLIPS-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...FRANKLIN 422 AM CDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... NORTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH THIS MORNING...AND CONTINUE INTO THE AFTERNOON. WIND GUSTS OF AROUND 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ006-017-018-221730- /O.CON.KGID.WI.Y.0018.000000T0000Z-081023T0000Z/ SMITH-ROOKS-OSBORNE- INCLUDING THE CITIES OF...SMITH CENTER...PLAINVILLE...STOCKTON... OSBORNE 422 AM CDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... NORTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH THIS MORNING...AND CONTINUE INTO THE AFTERNOON. WIND GUSTS OF AROUND 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ007-019-NEZ062-063-075-076-085-086-221730- /O.CON.KGID.WI.Y.0018.081022T1100Z-081023T0000Z/ JEWELL-MITCHELL-HALL-HAMILTON-ADAMS-CLAY-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...MANKATO...BELOIT...GRAND ISLAND... AURORA...HASTINGS...CLAY CENTER...RED CLOUD...SUPERIOR...NELSON 422 AM CDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH THIS MORNING...AND CONTINUE INTO THE AFTERNOON. WIND GUSTS OF AROUND 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 221115 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 615 AM CDT WED OCT 22 2008 KSZ005>007-017>019-NEZ039-040-046-047-060>063-072>076-082>086- 221730- /O.CON.KGID.WI.Y.0018.000000T0000Z-081023T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY- SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... LOUP CITY...ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON 615 AM CDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG NORTH WINDS OF 25 TO 35 MPH WITH BRIEF GUSTS TO 45 MPH HAVE DEVELOPED THIS MORNING ACROSS SOUTH CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. WINDS ARE EXPECTED TO REMAIN THIS STRONG INTO THE AFTERNOON HOURS BEFORE EASING BELOW ADVISORY CRITERIA DURING THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 221718 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1218 PM CDT WED OCT 22 2008 KSZ006-017-018-NEZ084-230300- /O.EXT.KGID.WI.Y.0018.000000T0000Z-081023T0600Z/ SMITH-ROOKS-OSBORNE-FRANKLIN- INCLUDING THE CITIES OF...SMITH CENTER...PLAINVILLE...STOCKTON... OSBORNE...FRANKLIN 1218 PM CDT WED OCT 22 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT THURSDAY. NORTHWEST WINDS NEAR 30 MPH WILL CONTINUE THROUGH THE EVENING HOURS...WITH GUSTS AROUND 50 MPH A TIMES. THE WIND WILL DIMINISH AFTER MIDNIGHT. KEEP A FIRM GRIP ON THE WHEEL AND BE PREPARED FOR THE SUDDEN GUSTS IF YOU ARE DRIVING IN THE ADVISORY AREA. $$ KSZ005-007-019-NEZ039-040-046-047-060>063-072>076-082-083-085-086- 230000- /O.CON.KGID.WI.Y.0018.000000T0000Z-081023T0000Z/ PHILLIPS-JEWELL-MITCHELL-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FURNAS- HARLAN-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...MANKATO...BELOIT...ORD... GREELEY...LOUP CITY...ST. PAUL...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...BEAVER CITY...ALMA...RED CLOUD...SUPERIOR...NELSON 1218 PM CDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE UNTIL EARLY EVENING. WINDS WILL GUST OVER 45 MPH AT TIMES. KEEP A FIRM GRIP ON THE WHEEL...AND BE PREPARED FOR THE SUDDEN GUSTS IF YOU ARE DRIVING IN THE ADVISORY AREA. $$
000 WWUS73 KGID 230000 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT WED OCT 22 2008 KSZ005-007-019-NEZ039-040-046-047-060-061-063-072>074-076-082-083- 086-230100- /O.EXP.KGID.WI.Y.0018.000000T0000Z-081023T0000Z/ PHILLIPS-JEWELL-MITCHELL-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON- BUFFALO-HAMILTON-GOSPER-PHELPS-KEARNEY-CLAY-FURNAS-HARLAN- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...MANKATO...BELOIT...ORD... GREELEY...LOUP CITY...ST. PAUL...LEXINGTON...KEARNEY...AURORA... ELWOOD...HOLDREGE...MINDEN...CLAY CENTER...BEAVER CITY...ALMA... SUPERIOR...NELSON 700 PM CDT WED OCT 22 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... NORTHWEST WINDS FROM AURORA SOUTHWARD TOWARDS BELOIT ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA FOR THE REMAINDER OF TONIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. AREAS GENERALLY ALONG AND WEST OF A LINE FROM GREELEY TO KEARNEY AND PHILLIPSBURG WILL STILL SEE THE STRONG WINDS PERSIST TONIGHT. THOSE AREAS WILL EITHER BE IN A WINTER STORM WARNING OR WINTER WEATHER ADVISORY AS OF 7 PM WITH RAIN CHANGING TO SNOW AND STRONG WINDS. $$ NEZ062-075-085-230600- /O.EXT.KGID.WI.Y.0018.000000T0000Z-081023T0600Z/ HALL-ADAMS-WEBSTER- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...RED CLOUD 700 PM CDT WED OCT 22 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT THURSDAY. NORTHWEST WINDS NEAR 30 MPH WILL CONTINUE THROUGH THE EVENING HOURS...WITH GUSTS AROUND 45 MPH A TIMES. THE WIND WILL DIMINISH TOWARDS MIDNIGHT. KEEP A FIRM GRIP ON THE WHEEL...AND BE PREPARED FOR THE SUDDEN GUSTS IF YOU ARE DRIVING IN THE ADVISORY AREA. $$ KSZ006-017-018-NEZ084-230600- /O.CON.KGID.WI.Y.0018.000000T0000Z-081023T0600Z/ SMITH-ROOKS-OSBORNE-FRANKLIN- INCLUDING THE CITIES OF...SMITH CENTER...PLAINVILLE...STOCKTON... OSBORNE...FRANKLIN 700 PM CDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... NORTHWEST WINDS NEAR 30 MPH WILL CONTINUE THROUGH THE EVENING HOURS...WITH GUSTS AROUND 45 TO 50 MPH A TIMES. THE WIND WILL DIMINISH AFTER MIDNIGHT. KEEP A FIRM GRIP ON THE WHEEL AND BE PREPARED FOR THE SUDDEN GUSTS IF YOU ARE DRIVING IN THE ADVISORY AREA. $$
000 WWUS73 KGID 230554 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1254 AM CDT THU OCT 23 2008 KSZ006-017-018-NEZ062-075-084-085-230700- /O.CAN.KGID.WI.Y.0018.000000T0000Z-081023T0600Z/ SMITH-ROOKS-OSBORNE-HALL-ADAMS-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...PLAINVILLE...STOCKTON... OSBORNE...GRAND ISLAND...HASTINGS...FRANKLIN...RED CLOUD 1254 AM CDT THU OCT 23 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY WHICH WAS SET TO EXPIRE AT 1 AM. WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 21, 12:42 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 21, 12:42 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1242 PM CDT TUE OCT 21 2008
.AVIATION...18Z TAF. WET FORECAST EXPECTED FOR THIS TAF PERIOD. BAND
OF RAINFALL WHICH HAS IMPACTED THE GRI TERMINAL ALL MORNING
CONTINUING TO SHIFT EAST...AND RAIN EXPECTED TO BE COMING TO AN
END SOON. STILL MAY SEE PERIODIC DRIZZLE THIS AFTERNOON...AND
LEFT MENTION IN THE TAF. CEILINGS EXPECTED TO DROP TO
IFR...AND CONTINUE THROUGH THE DURATION OF THE TAF PERIOD. ANOTHER
ROUND OF PRECIPITATION EXPECTED TO ARRIVE TONIGHT AS THE MAIN
UPPER LEVEL SYSTEM APPROACHES THE CWA. ANOTHER CONCERN FOR
TOMORROW LIES WITH WINDS. A COLD FRONT MOVES THROUGH
OVERNIGHT...AND A TIGHTENING PRESSURE GRADIENT WILL LEAD TO
NORTHWESTERLY WINDS TOMORROW INCREASING TO 25 TO 35 MPH WITH GUSTS
NEAR 40 MPH.
&&
PREV DISCUSSION... /ISSUED 346 AM CDT TUE OCT 21 2008/
DISCUSSION...MAIN FORECAST CONCERNS REVOLVE AROUND A SIGNIFICANT
WEATHER SYSTEM THAT WILL AFFECT THE FORECAST AREA THROUGH MUCH OF
THE WEEK.
SATELLITE AND SURFACE OBSERVATIONS HAVE LOW TO MID LEVEL CLOUDS
ACROSS THE FORECAST AREA. IN ADDITION RADAR INDICATES THERE ARE A
FEW SHOWERS OR AT LEAST SPRINKLES AROUND THE AREA. EXPECT THE
PRECIPITATION TO INCREASE ACROSS THE AREA TODAY AS THE INITIAL WAVE
FROM A STRONG UPPER LEVEL LOW MOVES THROUGH. THE BEST CHANCES FOR
PRECIPITATION WILL BE WITH THE WAVE AS IT MOVES THROUGH IN THE
MORNING. INSTABILITY INCREASES THIS AFTERNOON AS A COLD FRONT
APPROACHES THE AREA THIS AFTERNOON AND THERE COULD BE SOME ISOLATED
THUNDERSTORMS ACROSS THE AREA. THE BEST LOCATION FOR THUNDER WILL BE
IN THE SOUTH/SOUTHWEST PART OF THE FORECAST AREA AND THE MOST
EXPECTED WITH THAT WILL BE ISOLATED STRONG STORMS. THE SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AS THE UPPER
LOW MOVES INTO THE AREA.
BY LATE TONIGHT THE UPPER LOW STRENGTHENS AS IT MOVES ACROSS THE
FORECAST AREA. MODELS CONTINUE TO COME INTO BETTER AGREEMENT. THE
GFS AND ECMWF ARE VERY SIMILAR WHILE THE NAM CONTINUES TO MOVE THE
UPPER LOW TO THE EAST FARTHER. BELIEVE THAT THE NAM IS THE OUTLIER
AND WILL STAY CLOSER TO THE OTHERS. ON WEDNESDAY THE UPPER LOW MOVES
TO THE EAST/SOUTHEAST OF THE FORECAST AREA. BY WEDNESDAY AFTERNOON
THE COLDER AIR ON THE BACKSIDE OF THE LOW STARTS TO MOVE INTO THE
WESTERN PART OF THE FORECAST AREA. BY AFTERNOON SOME WET SNOW IS
EXPECTED TO MIX IN WITH THE RAIN. THE COLD AIR CONTINUES TO BE
PULLED INTO THE SYSTEM AND THE RAIN AND SNOW MIX WILL SPREAD ACROSS
MUCH OF THE FORECAST AREA WEDNESDAY EVENING. THE FAR SOUTHEAST WILL
CONTINUE TO HAVE RAIN INSTEAD OF SNOW. THE NORTHWEST WILL CHANGE
OVER TO ALL SNOW WEDNESDAY EVENING AND SNOW IS EXPECTED TO CONTINUE
THROUGH THURSDAY NIGHT. IN BETWEEN THE RAIN TO THE SOUTHEAST AND
SNOW TO THE NORTHWEST...EXPECT THERE TO BE A MIX OF RAIN AND SNOW
FOR MUCH OF THE TIME. THE UPPER LOW CONTINUES TO DRIFT SLOWLY TO THE
SOUTHEAST WEDNESDAY NIGHT AND THURSDAY AND FINALLY THURSDAY NIGHT
MOVES FAR ENOUGH TO THE SOUTHEAST THAT THE PRECIPITATION WILL COME
TO AN END. MADE NO CHANGES TO SATURDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NEZ039-040-046-047-060-061-072>074-082-083.
KS...NONE.
&&Hazardous weather outlook, Oct 21, 1:25 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 125 PM CDT TUE OCT 21 2008 NEZ039-040-046-047-060-061-072>074-082-083-221200- VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- 125 PM CDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA...GENERALLY NORTHWEST OF A LINE FROM GREELEY TO MINDEN TO ALMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER 800 PM. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE AREA FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. RAIN IS EXPECTED TO MIX WITH SNOW WEDNESDAY AFTERNOON...THEN CHANGE TO ALL SNOW WEDNESDAY EVENING. SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. IN ADDITION TO THE SNOW...NORTHWEST WINDS GUSTING OVER 40 MPH WILL RESULT IN POOR VISIBILITIES FOR TRAVELERS...ESPECIALLY WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ041-048-049-062>064-075>077-084>087-221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 125 PM CDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...GENERALLY SOUTHEAST OF A LINE FROM FULLERTON TO HASTINGS TO PHILLIPSBURG. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TONIGHT...MAINLY AFTER 800 PM. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG SOUTH OF HIGHWAY 36 IN NORTH CENTRAL KANSAS...CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH. IN ADDITION...LOCALLY HEAVY RAIN BETWEEN 1 AND 2 INCHES MAY ALSO CAUSE MINOR FLOODING IN AREAS ALREADY SATURATED FROM RECENT RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN IS EXPECTED TO CONTINUE ON WEDNESDAY...BEFORE GRADUALLY MIXING WITH SNOW WEDNESDAY NIGHT MAINLY NORTHWEST OF A LINE FROM HEBRON TO OSBORNE. THE RAIN AND SNOW MIX WILL CONTINUE THROUGH THURSDAY NIGHT BEFORE COMING TO AN END...WITH TOTAL SNOW ACCUMULATIONS LESS THAN 1 INCH ACROSS MOST OF THE AREA. IN ADDITION...SUSTAINED NORTH TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 40 MPH WILL ENCOMPASS THE AREA WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:47 AM CDT | Winter Storm Watch | GID | Buffalo, Dawson, Furnas, Gosper, Greeley, Harlan and 5 more | 25 hr |
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.